Alabama, 2004Damaging Wind in Alabama, July 25, 2004
July 25, 2004 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 25, 1:40 PM CST, 0 minutes earlier.
Area forecast discussion, Jul 25, 1:40 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
240 PM CDT SUN JUL 25 2004
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...LATEST SURFACE ANALYSIS
SHOWS FRONT STILL WELL NORTH OF AREA NEAR ALABAMA AND TENNESSEE
BORDER. THERE IS A WEAK BOUNDARY EXTENDING SOUTHWEST THROUGH
NORTHEAST OF CWA. THIS IS SERVING AS A FOCUS FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON. LIKE YESTERDAY WILL ADJUST POPS FOR
TONIGHT ACCORDING TO LATEST RADAR PICTURE BEFORE ZONES GO OUT. GFS
SEEMS TO HAVE BEST HANDLE ON CURRENT WEATHER PATTERN. EXPECT WEAK
BOUNDARY TO REMAIN NEARLY STATIONARY FOR THE NEXT FEW DAYS. UPPER
LEVEL TROUGH DEVELOPS ACROSS MIDWEST AND MOVES EAST MONDAY AND
TUESDAY. THIS WILL PICK UP THE NORTHERN PART OF BOUNDARY AND PUSH
IT NORTHEAST TUESDAY THROUGH WEDNESDAY. AS THE UPPER LEVEL TROUGH
MOVES EAST MONDAY AND TUESDAY SEVERAL WEAK IMPULSES WILL MOVE AROUND
THE BASE OF THE TROUGH WHICH WILL ENHANCE THE CHANCE OF RAIN ACROSS
THE AREA. WILL LEAVE IN A CHANCE OF RW/TRW DURING THE OVERNIGHT AS
PIECES OF ENERGY WILL MOVE THROUGH THE FLOW ALSO DURING THE
OVERNIGHT AND MAY TRIGGER A FEW THUNDERSTORMS.
HOWEVER...THUNDERSTORMS WILL BE MORE LIKELY DURING THE HEAT OF THE
DAY. ON WEDNESDAY THE BOUNDARY PUSHES JUST A LITTLE EAST OF CWA
WITH A LITTLE DRIER AIR FILTERING INTO OUR NORTHWEST ZONES. THE DRY
AIR WILL STALL OVER THE CENTRAL PART OF THE AREA AND WILL KEEP IN AT
LEAST A CHANCE OR RW/TRW THERE ON WEDNESDAY. PRECIPITABLE WATER
VALUES START OUT AROUND 2 INCHES TONIGHT AND CREEP UP A LITTLE
MONDAY THROUGH TUESDAY AND THEN DROP A LITTLE ON WEDNESDAY. WITH
SUCH HIGH PWS COULD SEE SOME HEAVY RAINS MONDAY AND TUESDAY
AFTERNOONS ACROSS PARTS OF CWA. TEMPS WILL BE A LITTLE COOLER NEXT
TWO DAYS WITH RAIN AND CLOUDS. HEAT INDICES SHOULD ALSO BE A LITTLE
LOWER.
&&
.EXTENDED (THURSDAY THROUGH SUNDAY)...MODELS ARE BACKING OFF ON
MOVING DRY AIR THROUGH THE ENTIRE AREA ON THURSDAY. THE DRIER AIR
MAKES IT THROUGH PART OF CWA THEN MOISTURE RETURNS UNDER SOUTHEAST
FLOW LATE THURSDAY THROUGH SUNDAY. WILL LEAVE IN CHANCE OF MOSTLY
AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE PERIOD. TEMPS WILL
REMAIN GENERALLY IN THE LOW 90S TO LOW 70S RANGE.
&&
MARINE...DO NOT PLAN ANY MAJOR CHANGES. GENERALLY LIGHT WINDS
THROUGH THE PERIOD. AS USUAL...WINDS AND SEAS WILL BE HIGHER NEAR
THUNDERSTORMS.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 76 89 74 89 / 30 70 40 50
PENSACOLA 77 88 76 88 / 30 70 40 50
DESTIN 77 88 76 88 / 30 70 40 50
EVERGREEN 73 88 72 88 / 30 70 40 50
WAYNESBORO 73 89 71 90 / 30 70 40 40
CAMDEN 73 88 72 87 / 30 70 40 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
01/16
Hazardous weather outlook, Jul 25, 4:41 AM CST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
541 AM CDT SUN JUL 25 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251700-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
541 AM CDT SUN JUL 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
REGION TODAY. ALTHOUGH SOME STORMS MAY PRODUCE GUSTY WINDS...SEVERE
THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. NO OTHER FORMS OF
HAZARDOUS WEATHER ARE EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
REGION AGAIN ON MONDAY...BUT SEVERE THUNDERSTORM DEVELOPMENT IS NOT
EXPECTED. NO OTHER FORMS OF HAZARDOUS WEATHER ARE EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 25, 12:46 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
146 PM CDT SUN JUL 25 2004
ALZ054-251915-
WILCOX-
INCLUDING THE CITIES OF...CAMDEN...
146 PM CDT SUN JUL 25 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER WILCOX COUNTY...
AT 144 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR ROCKWEST. THE THUNDERSTORM WAS NEARLY STATIONARY.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
COAL BLUFF AND YELLOW BLUFF THROUGH 215 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Jul 25, 1:30 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT SUN JUL 25 2004
ALZ053-054-252000-
CLARKE-WILCOX-
INCLUDING THE CITIES OF...GROVE HILL...
230 PM CDT SUN JUL 25 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER CLARKE AND WILCOX
COUNTIES...
AT 224 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR NETTLEBORO...AND MOVING SOUTH AT 5 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
DICKINSON...CHANCE AND SCYRENE THROUGH 300 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Thunderstorm Wind, Mobile
- When
- July 25, 1:40 PM CST to 1:50 PM CST
- Where
- Mobile County, 4 mi E of Mobile
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.700, -88.017
High winds from a thunderstorm blew down a few trees and damaged some light weight structures along the Bay Way between Baldwin and Mobile counties. The storm was moving to the west and a spotter estimated wind gusts of more than 60 mph from the storm. The storm slowly dissipated before reaching downtown Mobile.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Texas, July 25 to 26, 2004$1.9 million · 11 events
- Flash Flooding in West Virginia, July 25 to 26, 2004$700,000 · 2 events
- Flash Flooding and Flood in New Mexico, July 25 to 26, 20042 injured · $200,000 · 5 events
- Flash Flood and Damaging Winds in Georgia, July 25, 20041 injured · $192,000 · 52 kt wind · 13 events
- Damaging Winds in Texas, July 25, 2004$178,000 · 50 kt wind · 6 events
- Hail and Damaging Wind in Alabama, July 25, 2004$152,000 · 1.5 in hail · 2 events
- Flash Flood in North Carolina, July 25, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Alabama, July 25, 2004$40,000 · 50 kt wind · 8 events
- Damaging Wind in Tennessee, July 25, 2004$40,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, July 25, 2004$25,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, July 25, 2004$25,000 · 50 kt wind · 1 event
- Damaging Winds in Mississippi, July 25, 2004$17,000 · 68 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412991.